Alert archive / Florida / Red Flag Warnings in 2007

Red Flag Warning 6, NWS Melbourne, FL

February 6, 20075 counties in Florida

NWS Melbourne, FL issued this red flag warning at Feb 6, 2007, 4:44 AM EST for 5 counties in Florida. It took effect at Feb 6, 2007, 11:00 AM EST. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 6, 2007, 4:44 AM EST (09:44 UTC)
In effect from
Feb 6, 2007, 11:00 AM EST
Expired
Feb 6, 2007, 6:00 PM EST
In force
7 hr
Issued by
NWS Melbourne, FL

Counties Lake County, FL, Orange County, FL, Osceola County, FL, Seminole County, FL, Volusia County, FL

The radar

The Melbourne radar (KMLB), 86 km from the middle of the area, began a volume at 09:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cape Canaveral, FL (KXMR), launched 00:00Z, 9.7 hours before the alert went out and 81 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cape Canaveral, FL at 00:00Z on 2007-02-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cape Canaveral, FL at 00:00Z on 2007-02-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -102 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1615 m above ground
0-6 km bulk shear
65 kt
0-1 km storm-relative helicity
-102 m²/s²
0-3 km storm-relative helicity
-38 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS82 KMLB 060944
RFWMLB

RED FLAG WARNING
NATIONAL WEATHER SERVICE MELBOURNE FL
444 AM EST TUE FEB 6 2007

...A RED FLAG WARNING IS IN EFFECT FROM 11 AM TO 6 PM TODAY FOR
INLAND VOLUSIA...LAKE...SEMINOLE...ORANGE AND NORTHWEST OSCEOLA
COUNTIES...

FLZ041-044>046-144-062300-
/O.UPG.KMLB.FW.A.0007.070206T1600Z-070206T2300Z/
/O.NEW.KMLB.FW.W.0006.070206T1600Z-070206T2300Z/
INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN LAKE-
444 AM EST TUE FEB 6 2007

...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 6 PM EST
THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 6 PM EST
THIS AFTERNOON. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

MINIMUM RELATIVE HUMIDITY VALUES ARE FORECAST TO FALL TO BETWEEN
25 AND 34 PERCENT DURING THE AFTERNOON HOURS. LONG DURATIONS OF
HUMIDITY BELOW 35 PERCENT ARE EXPECTED. NORTHERLY WINDS AROUND 10
MPH WILL VEER TO THE NORTHEAST DURING THE LATE AFTERNOON INTO THE
EVENING.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS...
LONG DURATIONS OF LOW RELATIVE HUMIDITY OR A COMBINATION OF LOW
RELATIVE HUMIDITY AND STRONG WINDS...ARE EITHER OCCURRING NOW...
OR ARE FORECAST TO OCCUR IN THE NEXT 24 HOURS.

$$

FLZ053-062300-
/O.NEW.KMLB.FW.W.0006.070206T1600Z-070206T2300Z/
OSCEOLA-
444 AM EST TUE FEB 6 2007

...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 6 PM EST
THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 6 PM EST
THIS AFTERNOON FOR NORTHWEST OSCEOLA COUNTY.

MINIMUM RELATIVE HUMIDITIES ACROSS NORTHWEST OSCEOLA COUNTY WILL
DROP TO AROUND 30 PERCENT. LONG DURATIONS OF LOW RELATIVE HUMIDITY
ARE EXPECTED TODAY. NORTHERLY WINDS AROUND 10 MPH WILL VEER TO
THE NORTHEAST DURING THE LATE AFTERNOON INTO THE EVENING.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS...
LONG DURATIONS OF LOW RELATIVE HUMIDITY OR A COMBINATION OF LOW
RELATIVE HUMIDITY AND STRONG WINDS...ARE EITHER OCCURRING NOW...
OR ARE FORECAST TO OCCUR IN THE NEXT 24 HOURS.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this red flag warning went out at Feb 6, 3:46 AM EST, 58 minutes earlier.

Area forecast discussion, Feb 6, 3:46 AM EST, 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
346 AM EST TUE FEB 6 2007

.DISCUSSION...

TODAY...MID LVL CLOUDINESS PROGD TO SLIDE SOUTHWARD OUT OF THE
FORECAST AREA BY MID DAY WITH UPPER LEVEL CIRRUS ALSO THINNING BY
LATE AFTERNOON AS H2 JET AXIS SLIP SE FROM CENTRAL FL TWD LAKE
OKEECHOBEE. SFC HIGH PRESSURE ACROSS THE SOUTHEAST STATES WILL MOVE
SOUTH TWD THE NRN PENINSULA BY LATE IN THE DAY WITH NORTHERLY WINDS
BECOMING NNE/NE BY LATE AFTERNOON. SHOULD FINALLY SEE A GOOD DEAL
OF LATE AFTERNOON SUNSHINE ESPECIALLY ACROSS NRN SECTIONS. HIGHS
WILL RANGE FROM THE LWR 60S FOR COASTAL VOLUSIA TO AROUND 70 DEGS
FOR MARTIN COUNTY. WILL CONTINUE SLIGHT LIGHT RAIN CHANCE FOR
MARTIN COUNTY VERY EARLY THIS MORNING.

TONIGHT...SFC RIDGE AXIS WILL BISECT THE FORECAST AREA TONIGHT WITH
MOSTLY CLEAR SKIES AND LIGHT TO CALM WINDS SHORTLY AFTER SUNSET.
SHOULD SEE SOME LOWS IN THE UPPER 30S FROM NW VOLUSIA AND ACROSS THE
NORMALLY COLDER SPOTS IN NRN LAKE COUNTY. WILL HOLD OFF ON PATCHY
FROST MENTION FOR FAR NRN SECTIONS WITH H9-H8 FLOW PICKING UP FROM
THE W/WNW TO 20 KNOTS ACROSS FAR NRN SECTIONS.

WEDNESDAY...SURFACE RIDGE AXIS OVER CENTRAL FLORIDA AND WEAK
CONFLUENT FLOW IN THE MID/UPPER LEVELS WILL PROVIDE A SUBSIDENT
ATMOSPHERE. AFTER A CHILLY START WITH OVERNIGHT LOWS IN THE UPPER
30S NORTHWEST AREAS TO MID/UPPER 40S EXCEPT ALONG THE IMMEDIATE
TREASURE COAST FORT PIERCE SOUTH...PLENTY OF SUNSHINE AND A LIGHT
ONSHORE FLOW WILL ALLOW TEMPERATURES TO TOP OUT AROUND CLIMO VALUES.

THURSDAY...GUIDANCE SHOWING WEAK VORT MAX MOVING ACROSS THE GULF AND
SOUTHEAST. MOISTURE LESS THAN PREVIOUS RUN WHICH WOULD ACCOUNT FOR
THE ISOLATED/SLIGHT CHANCE POP THURSDAY.

FRIDAY...INCREASE IN LOW LEVEL MOISTURE FIELDS AND WEAK MOISTURE
CONVERGENCE OVER THE SOUTHEAST SECTION/TREASURE COAST OF THE CWA
SUGGEST 20 POP MAX DURING THE DAY.

SATURDAY/SUNDAY...BROAD TROUGHING ALOFT AND AND ONSHORE FLOW FROM
HIGH PRESSURE MOVING ACROSS THE SOUTHEAST AND FLORIDA WILL KEEP
TEMPERATURES MID/UPPER 60S NORTHERN INTERIOR SECTIONS AND LOW TO MID
70S ALONG THE COAST.

MONDAY...SLIGHTLY COOLER TEMPERATURES OVER THE WEEKEND ARE MODERATED
BY ONSHORE FLOW. HIGH TEMPERATURES AROUND CLIMO VALUES OF LOW/MID 70S.

&&

.AVIATION...MID LVL CIGS FROM KOBE-KSUA WILL TREND SOUTHWARD THROUGH
18Z WITH BKN CIRRUS BECOMING SCATTERED ACROSS THE REMAINDER OF EAST
CENTRAL TODAY. SKC-FEW250 TONIGHT WITH LGT TO CALM WINDS AT AREA
TERMINALS.

&&

.MARINE...WILL KEEP ADVISORY FOR SEAS UP ACROSS GULF STREAM FOR THE
SRN OFFSHORE WATERS TIL MID MORNING (WHERE SEAS OF 5-7 FT CAN BE
EXPECTED EARLY)...THEN DECREASING WINDS/SEAS LATE TODAY INTO
TONIGHT AS SFC RIDGE AXIS SHIFTS SWD TWD THE WATERS. WEDNESDAY-
SATURDAY...SURFACE RIDGE IN THE AREA SHIFTING LATE IN THE WEEK
WILL PRODUCE LIGHT ONSHORE FLOW. GFS/S DEVELOPMENT OF LOW PRESSURE
OFF THE GA/SC COAST LOOKS SUSPECT. ECMWF SOLUTION OF RIDGING AND
NORTHERLY WIND SURGE WORKING DOWN THE COASTAL WATERS SATURDAY
NIGHT LOOKS MORE PLAUSIBLE.

&&

.FIRE WEATHER...WILL UPGRADE WATCH AREA TO A RED FLAG TODAY FOR NRN
INTERIOR SECTIONS WHERE MIN RHS WILL BOTTOM OUT BETWEEN 25-35
PERCENT. NORTHERLY WINDS EARLY WILL VEER TO THE NNE/NE THIS AFTN.
WEDNESDAY...ANOTHER DAY OF POTENTIALLY LONG DURATIONS OF RH/S
BELOW 35 PERCENT. MOISTURE LEVELS RECOVER ENOUGH THURSDAY-SATURDAY
TO KEEP MIN RH/S IN THE 40S THE REST OF THE FIRE WEATHER FORECAST.

&&

.PRELIMINARY POINT TEMPS/POPS...
DAB  60  39  72  45 /   0   0   0  10
MCO  65  43  74  47 /   0   0   0  10
MLB  64  45  73  47 /  10   0   0  10
VRB  67  47  74  50 /  10   0   0  10

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...RED FLAG WARNING FROM 11 AM THIS MORNING TO 6 PM EST THIS
     AFTERNOON FOR INLAND VOLUSIA-NORTHERN LAKE-ORANGE-OSCEOLA-
     SEMINOLE-SOUTHERN LAKE.

AM...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IN THE GULF STREAM UNTIL
     10 AM EST THIS MORNING FOR WATERS FROM COCOA BEACH TO JUPITER
     INLET 20 TO 60 NM OFFSHORE.

&&

SHORT TERM/AVIATION...VOLKMER
LONG TERM....WIMMER

Nearby

Red Flag Warnings in Florida, 2007Every red flag warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.